Alert archive / South Dakota / Wind Chill Advisories in 2020

Wind Chill Advisory 3, NWS Sioux Falls, SD

January 18, 20204 states

NWS Sioux Falls, SD issued this wind chill advisory at Jan 18, 2020, 3:43 AM CST for 4 states. It took effect at Jan 18, 2020, 6:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2020, 3:43 AM CST (09:43 UTC)
In effect from
Jan 18, 2020, 6:00 PM CST
Expired
Jan 19, 2020, 12:00 PM CST
In force
18 hr
Issued by
NWS Sioux Falls, SD
All 45 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2020-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2020-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 368 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
368 m²/s²
0-3 km storm-relative helicity
475 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

215 
WWUS43 KFSD 180943
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
343 AM CST Sat Jan 18 2020

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ039-040-054>056-061-062-066-067-070-071-181745-
/O.NEW.KFSD.WC.Y.0003.200119T0000Z-200119T1800Z/
/O.CON.KFSD.BZ.W.0001.000000T0000Z-200119T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Kingsbury-Brookings-Miner-Lake-Moody-
McCook-Minnehaha-Turner-Union-
343 AM CST Sat Jan 18 2020

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST SUNDAY...

* WHAT...For the Blizzard Warning, blizzard conditions. Additional
  snow accumulations of up to one inch. Winds gusting as high as 
  55 mph. For the Wind Chill Advisory, very cold wind chills 
  expected. Wind chills as low as 35 below zero.

* WHERE...Portions of east central and southeast South Dakota, 
  northeast Nebraska, northwest and west central Iowa and 
  southwest Minnesota.

* WHEN...For the Blizzard Warning, until 6 PM CST this evening. 
  For the Wind Chill Advisory, from 6 PM this evening to noon 
  CST Sunday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. Gusty winds could 
  bring down tree branches. The dangerously cold wind chills 
  could cause frostbite on exposed skin in as little as 10 
  minutes.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

SDZ038-052-053-058>060-064-065-068-069-181745-
/O.NEW.KFSD.WC.Y.0003.200119T0000Z-200119T1800Z/
/O.CON.KFSD.BZ.W.0001.000000T0000Z-200118T2100Z/
Beadle-Jerauld-Sanborn-Aurora-Davison-Hanson-Douglas-Hutchinson-
Bon Homme-Yankton-
343 AM CST Sat Jan 18 2020

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST SUNDAY...

* WHAT...For the Blizzard Warning, blizzard conditions. 
  Additional snow accumulations of up to one inch. Winds gusting 
  as high as 55 mph. For the Wind Chill Advisory, very cold wind 
  chills expected. Wind chills as low as 30 below zero.

* WHERE...Portions of central, east central, south central and 
  southeast South Dakota.

* WHEN...For the Blizzard Warning, until 3 PM CST this 
  afternoon. For the Wind Chill Advisory, from 6 PM this evening 
  to noon CST Sunday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. Strong winds could 
  cause tree damage. The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

SDZ050-057-063-181745-
/O.CON.KFSD.BZ.W.0001.000000T0000Z-200118T2100Z/
Gregory-Brule-Charles Mix-
343 AM CST Sat Jan 18 2020

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Blizzard conditions expected. Additional snow 
  accumulations of up to one inch. Winds gusting as high as 55 
  mph. Wind chills as low as 25 below zero.

* WHERE...Portions of central, east central, south central and 
  southeast South Dakota.

* WHEN...Until 3 PM CST Saturday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. Strong winds could 
  cause extensive damage to trees and power lines. The cold wind 
  chills as low as 25 below zero could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
6 follow-up statements
916 
WWUS43 KFSD 181738
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
1138 AM CST Sat Jan 18 2020

SDZ038-052-053-058>060-064-065-068-069-190145-
/O.CAN.KFSD.BZ.W.0001.000000T0000Z-200118T2100Z/
/O.NEW.KFSD.WW.Y.0005.200118T1738Z-200119T0000Z/
/O.CON.KFSD.WC.Y.0003.200119T0000Z-200119T1800Z/
Beadle-Jerauld-Sanborn-Aurora-Davison-Hanson-Douglas-Hutchinson-
Bon Homme-Yankton-
1138 AM CST Sat Jan 18 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON CST SUNDAY...
...BLIZZARD WARNING IS CANCELLED...

* WHAT...For the Winter Weather Advisory, blowing snow. Winds
  gusting as high as 45 mph. For the Wind Chill Advisory, very 
  cold wind chills expected. Wind chills as low as 30 below zero.

* WHERE...Portions of central, east central, south central and 
  southeast South Dakota.

* WHEN...For the Winter Weather Advisory, until 6 PM CST this 
  evening. For the Wind Chill Advisory, from 6 PM this evening 
  to noon CST Sunday.

* IMPACTS...Areas of blowing snow could significantly reduce
  visibility. The cold wind chills could cause frostbite on
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling, especially in open areas. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

SDZ057-063-190000-
/O.CAN.KFSD.BZ.W.0001.000000T0000Z-200118T2100Z/
/O.NEW.KFSD.WW.Y.0005.200118T1738Z-200119T0000Z/
Brule-Charles Mix-
1138 AM CST Sat Jan 18 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...BLIZZARD WARNING IS CANCELLED...

* WHAT...Blowing snow. Winds gusting as high as 45 mph.

* WHERE...Brule and Charles Mix Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Areas of blowing snow could significantly reduce
  visibility. The cold wind chills as low as 25 below zero could
  cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling, especially in open areas. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

SDZ050-181845-
/O.CAN.KFSD.BZ.W.0001.000000T0000Z-200118T2100Z/
Gregory-
1138 AM CST Sat Jan 18 2020

...BLIZZARD WARNING IS CANCELLED...

Patchy blowing snow will still be possible throughout the daytime
hours; however, decreasing winds and improving road webcams show 
that blizzard level impacts have ended.

$$

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ039-040-054>056-061-062-066-067-070-071-190145-
/O.CON.KFSD.BZ.W.0001.000000T0000Z-200119T0000Z/
/O.CON.KFSD.WC.Y.0003.200119T0000Z-200119T1800Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Kingsbury-Brookings-Miner-Lake-Moody-
McCook-Minnehaha-Turner-Union-
1138 AM CST Sat Jan 18 2020

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON CST SUNDAY...

* WHAT...For the Blizzard Warning, low visibility and hazardous
  driving conditions. Winds gusting as high as 50 mph. For the 
  Wind Chill Advisory, very cold wind chills expected. Wind chills
  as low as 35 below zero.

* WHERE...Portions of east central and southeast South Dakota, 
  northeast Nebraska, northwest and west central Iowa and 
  southwest Minnesota.

* WHEN...For the Blizzard Warning, until 6 PM CST this evening. 
  For the Wind Chill Advisory, from 6 PM this evening to noon 
  CST Sunday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  could significantly reduce visibility. The dangerously cold 
  wind chills could cause frostbite on exposed skin in as little 
  as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
148 
WWUS43 KFSD 181940
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
140 PM CST Sat Jan 18 2020

IAZ031-NEZ013-014-SDZ070-071-190345-
/O.CAN.KFSD.BZ.W.0001.000000T0000Z-200119T0000Z/
/O.EXA.KFSD.WW.Y.0005.000000T0000Z-200119T0000Z/
/O.CON.KFSD.WC.Y.0003.200119T0000Z-200119T1800Z/
Woodbury-Dixon-Dakota-Clay-Union-
140 PM CST Sat Jan 18 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON CST SUNDAY...
...BLIZZARD WARNING IS CANCELLED...

* WHAT...For the Winter Weather Advisory, blowing snow. Winds
  gusting as high as 45 mph. For the Wind Chill Advisory, very
  cold wind chills expected. Wind chills as low as 30 below zero.

* WHERE...In South Dakota, Clay and Union Counties. In Nebraska, 
  Dixon and Dakota Counties. In Iowa, Woodbury County.

* WHEN...For the Winter Weather Advisory, until 6 PM CST this 
  evening. For the Wind Chill Advisory, from 6 PM this evening 
  to noon CST Sunday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The dangerously 
  cold wind chills could cause frostbite on exposed skin in as 
  little as 10 minutes.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling, especially in open areas. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IAZ001>003-012>014-020>022-032-MNZ071-072-080-081-089-090-097-098-
SDZ039-040-054>056-061-062-066-067-190345-
/O.CON.KFSD.BZ.W.0001.000000T0000Z-200119T0000Z/
/O.CON.KFSD.WC.Y.0003.200119T0000Z-200119T1800Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Kingsbury-Brookings-Miner-Lake-Moody-McCook-
Minnehaha-Turner-
140 PM CST Sat Jan 18 2020

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON CST SUNDAY...

* WHAT...For the Blizzard Warning, low visibility and hazardous 
  driving conditions. Winds gusting as high as 50 mph. For the 
  Wind Chill Advisory, very cold wind chills expected. Wind 
  chills as low as 35 below zero.

* WHERE...Portions of east central and southeast South Dakota, 
  northeast Nebraska, northwest and west central Iowa and 
  southwest Minnesota.

* WHEN...For the Blizzard Warning, until 6 PM CST this evening. 
  For the Wind Chill Advisory, from 6 PM this evening to noon 
  CST Sunday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  could significantly reduce visibility. The dangerously cold wind
  chills could cause frostbite on exposed skin in as little as 10
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle.

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

SDZ038-052-053-058>060-064-065-068-069-190345-
/O.CON.KFSD.WW.Y.0005.000000T0000Z-200119T0000Z/
/O.CON.KFSD.WC.Y.0003.200119T0000Z-200119T1800Z/
Beadle-Jerauld-Sanborn-Aurora-Davison-Hanson-Douglas-Hutchinson-
Bon Homme-Yankton-
140 PM CST Sat Jan 18 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON CST SUNDAY...

* WHAT...For the Winter Weather Advisory, blowing snow. Winds 
  gusting as high as 45 mph. For the Wind Chill Advisory, very 
  cold wind chills expected. Wind chills as low as 30 below zero.

* WHERE...Portions of central, east central, south central and 
  southeast South Dakota.

* WHEN...For the Winter Weather Advisory, until 6 PM CST this 
  evening. For the Wind Chill Advisory, from 6 PM this evening 
  to noon CST Sunday.

* IMPACTS...Areas of blowing snow could significantly reduce
  visibility. The cold wind chills could cause frostbite on
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling, especially in open areas.

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

SDZ057-063-190000-
/O.CON.KFSD.WW.Y.0005.000000T0000Z-200119T0000Z/
Brule-Charles Mix-
140 PM CST Sat Jan 18 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Blowing snow. Winds gusting as high as 45 mph.

* WHERE...Brule and Charles Mix Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Areas of blowing snow could significantly reduce
  visibility. The cold wind chills as low as 25 below zero could
  cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling, especially in open areas.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
451 
WWUS43 KFSD 182357 AAA
WSWFSD

URGENT - WINTER WEATHER MESSAGE...UPDATED
National Weather Service Sioux Falls SD
557 PM CST Sat Jan 18 2020

IAZ001>003-012>014-020>022-032-MNZ071-072-080-081-089-090-097-098-
SDZ039-040-054>056-061-062-066-067-191200-
/O.EXP.KFSD.BZ.W.0001.000000T0000Z-200119T0000Z/
/O.CON.KFSD.WC.Y.0003.200119T0000Z-200119T1800Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Kingsbury-Brookings-Miner-Lake-Moody-McCook-
Minnehaha-Turner-
557 PM CST Sat Jan 18 2020

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY...
...BLIZZARD WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  35 below zero.

* WHERE...Portions of east central and southeast South Dakota, 
  northwest and west central Iowa and southwest Minnesota.

* WHEN...Until noon CST Sunday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

IAZ031-NEZ013-014-SDZ038-052-053-058>060-064-065-068>071-191200-
/O.EXP.KFSD.WW.Y.0005.000000T0000Z-200119T0000Z/
/O.CON.KFSD.WC.Y.0003.200119T0000Z-200119T1800Z/
Woodbury-Dixon-Dakota-Beadle-Jerauld-Sanborn-Aurora-Davison-
Hanson-Douglas-Hutchinson-Bon Homme-Yankton-Clay-Union-
557 PM CST Sat Jan 18 2020

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  30 below zero.

* WHERE...Portions of central, east central, south central and 
  southeast South Dakota, northeast Nebraska and west central 
  Iowa.

* WHEN...Until noon CST Sunday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

SDZ057-063-191200-
/O.EXP.KFSD.WW.Y.0005.000000T0000Z-200119T0000Z/
/O.EXA.KFSD.WC.Y.0003.200119T0000Z-200119T1800Z/
Brule-Charles Mix-
557 PM CST Sat Jan 18 2020

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST SUNDAY...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  25 below zero.

* WHERE...Brule and Charles Mix Counties.

* WHEN...Until noon CST Sunday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

SDZ050-191200-
/O.EXA.KFSD.WC.Y.0003.200119T0000Z-200119T1800Z/
Gregory-
557 PM CST Sat Jan 18 2020

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST SUNDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  20 below zero.

* WHERE...Gregory County.

* WHEN...Until noon CST Sunday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
605 
WWUS43 KFSD 182359
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
559 PM CST Sat Jan 18 2020

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-191200-
/O.CON.KFSD.WC.Y.0003.200119T0000Z-200119T1800Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-
Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-
McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-
Yankton-Union-
559 PM CST Sat Jan 18 2020

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  35 below zero.

* WHERE...Portions of central, east central, south central and 
  southeast South Dakota, northeast Nebraska, northwest and west 
  central Iowa and southwest Minnesota.

* WHEN...Until noon CST Sunday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
065 
WWUS43 KFSD 190935
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
335 AM CST Sun Jan 19 2020

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-191745-
/O.CON.KFSD.WC.Y.0003.000000T0000Z-200119T1800Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-
Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-
McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-
Yankton-Union-
335 AM CST Sun Jan 19 2020

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  35 below zero.

* WHERE...Portions of central, east central, south central and 
  southeast South Dakota, northeast Nebraska, northwest and west 
  central Iowa and southwest Minnesota.

* WHEN...Until noon CST Sunday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
197 
WWUS43 KFSD 191747
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
1147 AM CST Sun Jan 19 2020

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-191900-
/O.EXP.KFSD.WC.Y.0003.000000T0000Z-200119T1800Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-
Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-
McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-
Yankton-Union-
1147 AM CST Sun Jan 19 2020

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

Wind chills have warmed above Advisory levels in most locations. 
However, temperatures remain low with wind chills -10 to -25 over
the next 24 hours, so continue to exercise caution if heading 
outdoors.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 18, 3:40 AM CST, 3 minutes earlier.

Area forecast discussion, Jan 18, 3:40 AM CST, 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
340 AM CST Sat Jan 18 2020

.SHORT TERM...(Today through Sunday)
Issued at 339 AM CST Sat Jan 18 2020

Strong arctic front working across the forecast area with winds
gusting to 50-60 mph behind the front.  Temperatures plummeting
behind the front, and will struggle to make much of a recovery today
with strong cold air advection.  Pressure rises decrease throughout
the day, but strong cold air advection along with a tight pressure
gradient remain in place. With 40-45 knots at 925 hpa, will keep the
blizzard warning going as is.  With temperatures near zero, wind
chills are already approaching advisory criteria.  Will cover wind
chills within the blizzard warning, but as the winds drop off enough
this evening to allow the blizzard warning to expire, wind chills
will remain a problem through the overnight into Sunday.  Have
issued a wind chill advisory for wind chills up to wind chill
warning criteria, but day shift will need to consider a wind chill
warning for locations along the Buffalo Ridge tonight.

Frigid temperatures are expected tonight into Sunday with
temperatures remaining below zero in many locations. Have wind chill
advisory going through mid-day Sunday, but may need to extend into
Monday before the region sees relief.

.LONG TERM...(Monday through Friday)
Issued at 339 AM CST Sat Jan 18 2020

On Monday there is a moisture starved wave dropping down from
Canada.  Very efficient atmosphere in place with deep dendritic layer
from the surface through 10,000 feet.  Despite the lack of moisture,
have added mention of flurries Monday morning.

Still looks like a warm up is expected through midweek. Thereafter,
the pattern gets fairly active with a series of waves moving through
the region.  Models are still not in great agreement on the various
features, so have left the blend as is for the time being.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1056 PM CST Fri Jan 17 2020

IFR ceilings and visibility are expected to prevail overnight.
An Arctic front will blast through overnight, with the return of
snow and strong northwest winds behind the front. Rapid onset of
NW gusts at 30-50 kts and blizzard conditions will occur west to
east, starting over the next few hours at KFSD/KSUX. Snow will
end at TAF sites by 13z, but BLSN and gusty NW winds will linger
through much of Saturday.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Wind Chill Advisory from 6 PM this evening to noon CST Sunday
     for SDZ038>040-052>056-058>062-064>071.

     Blizzard Warning until 6 PM CST this evening for SDZ039-040-
     054>056-061-062-066-067-070-071.

     Blizzard Warning until 3 PM CST this afternoon for SDZ038-050-
     052-053-057>060-063>065-068-069.

MN...Wind Chill Advisory from 6 PM this evening to noon CST Sunday
     for MNZ071-072-080-081-089-090-097-098.

     Blizzard Warning until 6 PM CST this evening for MNZ071-072-080-
     081-089-090-097-098.

IA...Wind Chill Advisory from 6 PM this evening to noon CST Sunday
     for IAZ001>003-012>014-020>022-031-032.

     Blizzard Warning until 6 PM CST this evening for IAZ001>003-
     012>014-020>022-031-032.

NE...Wind Chill Advisory from 6 PM this evening to noon CST Sunday
     for NEZ013-014.

     Blizzard Warning until 6 PM CST this evening for NEZ013-014.

&&

SHORT TERM...BT
LONG TERM...BT
AVIATION...BP
Hazardous weather outlook, Jan 17, 8:40 PM CST, 7 hours 3 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Sioux Falls SD
840 PM CST Fri Jan 17 2020

SDZ038-050-052-053-057>060-063>065-068-069-181300-
Beadle-Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Hanson-
Charles Mix-Douglas-Hutchinson-Bon Homme-Yankton-
840 PM CST Fri Jan 17 2020

This Hazardous Weather Outlook is for central South Dakota, east
central South Dakota, south central South Dakota and southeast
South Dakota.

.DAY ONE...Tonight.

An additional one to two inches of snow is expected tonight as a
major winter storm continues across the Northern Plains. Strong
northwest winds with gusts up to 55 mph are expected to develop this
evening. Recent snowfall combined with these strong wind gusts will
create blizzard conditions tonight through much of Saturday.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong northwest winds with gusts up to 55 mph are expected to
develop this evening and continue into Saturday. Recent snowfall
combined with these strong wind gusts will create blizzard
conditions lasting through much of Saturday.

Wind chills of 15 to 30 below zero can be expected Saturday night
through Sunday and into early Monday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ039-040-054>056-061-062-066-067-070-071-181300-
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Kingsbury-Brookings-Miner-Lake-Moody-
McCook-Minnehaha-Turner-Union-
840 PM CST Fri Jan 17 2020

This Hazardous Weather Outlook is for northwest Iowa, west central
Iowa, southwest Minnesota, northeast Nebraska, east central South
Dakota and southeast South Dakota.

.DAY ONE...Tonight.

An additional one to two inches of snow is expected tonight as a
major winter storm continues across the Northern Plains. Strong
northwest winds with gusts up to 55 mph are expected to develop this
evening. Recent snowfall combined with these strong wind gusts will
create blizzard conditions tonight through much of Saturday.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong northwest winds with gusts up to 55 mph are expected to
develop this evening and continue into Saturday. Recent snowfall
combined with these strong wind gusts will create blizzard
conditions lasting through much of Saturday.

Wind chills of 15 to 30 below zero can be expected Saturday night
through Sunday and into early Monday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 11:38 AM CSTWinter Weather AdvisoryFSDWoodbury6 hr

Nearby

Wind Chill Advisories in South Dakota, 2020Wind Chill Advisories in Iowa, 2020Wind Chill Advisories in Minnesota, 2020Every wind chill advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.